Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 41, NWS Melbourne, FL

May 8, 2025Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 8, 2025, 5:07 PM EDT for Orange County, Seminole County, Florida. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2025, 5:07 PM EDT (21:07 UTC)
Expired
May 8, 2025, 5:30 PM EDT
In force
23 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 5:08 PM EDTHAIL 12 Ssw Apopka, FLTrained spotter was located at SR-414 and Marden Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

474 
WUUS52 KMLB 082107
SVRMLB
FLC095-117-082130-
/O.NEW.KMLB.SV.W.0041.250508T2107Z-250508T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
507 PM EDT Thu May 8 2025

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  West central Seminole County in east central Florida...
  Northwestern Orange County in east central Florida...

* Until 530 PM EDT.

* At 506 PM EDT, a severe thunderstorm was located near Apopka,
  moving east at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Orlando, Apopka, Altamonte Springs, Ocoee, and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2863 8159 2867 8159 2875 8141 2857 8141
TIME...MOT...LOC 2106Z 273DEG 9KT 2865 8153 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Watson
1 follow-up statement
831 
WWUS52 KMLB 082124
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
524 PM EDT Thu May 8 2025

FLC095-117-082130-
/O.CON.KMLB.SV.W.0041.000000T0000Z-250508T2130Z/
Seminole FL-Orange FL-
524 PM EDT Thu May 8 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN SEMINOLE AND NORTHWESTERN ORANGE COUNTIES...

At 524 PM EDT, a severe thunderstorm was located over Forest City, or
over Lockhart, moving east at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Lockhart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2861 8154 2865 8153 2869 8141 2857 8141
TIME...MOT...LOC 2124Z 273DEG 9KT 2865 8148 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Watson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:03 PM EDT, 2 hours 4 minutes earlier. Its key messages:

  • Issued at 303 PM EDT Thu May 8 2025
  • Threat for strong to severe storms has increased for late this afternoon and evening, with a Slight Risk (Level 2 of 5) for severe weather north and east of Orlando, and a Marginal Risk (Level 1 of 5) covering much of the rest of east central Florida.
  • An active weather pattern will continue over the next several days, with afternoon/evening shower and lightning storm chances continuing, and some storms potentially becoming strong to severe.
  • Above normal rainfall forecast through early next week will help alleviate ongoing drought conditions, but will increase the potential of localized urban and poor drainage flooding, especially across any areas that receive repeated rounds of heavy rainfall.
Area forecast discussion, May 8, 3:03 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
303 PM EDT Thu May 8 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 303 PM EDT Thu May 8 2025

- Threat for strong to severe storms has increased for late this
  afternoon and evening, with a Slight Risk (Level 2 of 5) for
  severe weather north and east of Orlando, and a Marginal Risk
  (Level 1 of 5) covering much of the rest of east central
  Florida.

- An active weather pattern will continue over the next several
  days, with afternoon/evening shower and lightning storm chances
  continuing, and some storms potentially becoming strong to
  severe.

- Above normal rainfall forecast through early next week will
  help alleviate ongoing drought conditions, but will increase the
  potential of localized urban and poor drainage flooding,
  especially across any areas that receive repeated rounds of
  heavy rainfall.

&&

.DISCUSSION...
Issued at 303 PM EDT Thu May 8 2025

Currently-Tonight...Latest satellite showing less cu development
where the east coast sea breeze has formed, with more along and out
ahead of the west coast breeze through north central FL this
afternoon where GOES-19 TPW imagery showers greater moisture (PW
values 1.6-1.7"). Initial formation of showers and storms is
therefore occurring across areas across and NW of the I-4
corridor, with greatest coverage still forecast to be focused
across or possibly just east of the I-4 corridor where sea
breeze/outflow boundary mergers are more likely late this
afternoon. Westerly steering flow will then tend to focus
convection eastward back toward the coast of Volusia/Brevard
counties and offshore through this evening. The threat for strong
to severe storms has increased, and SPC now has a Slight Risk
(Level 2 of 5) for severe weather across areas generally north
and east of Orlando, with a Marginal Risk (Level 1 of 5) extending
across much of the rest of east central FL (except southern
Treasure Coast). Main storm threats will be strong to locally
damaging winds of 40-60 mph, hail up to 1 inch in diameter,
frequent lightning and locally heavy rainfall of 1-3 inches which
may lead to brief standing water issues in urban or poor drainage
areas. PoPs still range up to 60-70 percent from Osceola/Brevard
northward decreasing to 20 percent along the southern Treasure
Coast.

Convection will wind down and shift offshore through late evening,
with mostly dry conditions overnight and lows in the mid 60s to low
70s.

Friday-Saturday...Active weather pattern continues, with scattered
to numerous showers and storms continuing to develop each afternoon
and evening. Greatest coverage will continue to focus north and
inland of the Treasure Coast each day, with rain chances up to 60-70
percent. W/SW steering flow will persist and also increase into
Saturday, increasing the potential for showers and storms moving
back toward the coast and offshore each afternoon/evening. The
threat for strong to marginally severe storms will also continue,
with currently a Marginal Risk (Level 1 of 5) for severe weather
across much of the area Friday and north of Orlando on Saturday.
Temps will tend to cool aloft to -10 to -11C at 500mb on Friday to
-11 to -12C on Saturday, with a slight increase in mid level winds
and sufficient instability to produce a threat for strong to locally
damaging winds, large hail and frequent lightning. Locally heavy
rainfall will also continue to be possible, producing totals of 1-3
inches in a short period of time, and minor standing water impacts
across urban and poor drainage areas. Temps remain near to slightly
above seasonal values.

Sunday-Wednesday...(Modified Previous Discussion) Mid/upper low over
southern LA and the NW Gulf early in the period will slowly weaken
and lift northward into the Tennessee/Ohio Valleys thru middle of
next week. This will help maintain a SW flow aloft across the region
and piling up of afternoon/evening storms across the eastern
peninsula each day. A persistent pattern will continue into at least
Tue with high rain chances forecast (up to 60-80%). Strong to
marginally severe storms will remain in play with an increasing
excessive rainfall (flooding) threat. On Wed, potential post-frontal
conditions will drop PoPs (30-50pct) as drier air moves in from the
west. Clouds and precip may help to limit afternoon highs to the L-
U80s. Lows generally in the 60s.

&&

.MARINE...
Issued at 303 PM EDT Thu May 8 2025

Tonight-Monday...An active weather pattern will continue, with sea
breeze generated showers and storms developing and increasing in
coverage each afternoon/evening, with some of this activity pushing
back toward the coast and offshore. Some storms may potentially
become strong to severe, producing strong wind gusts of 30-50 knots,
hail and frequent lightning strikes. Outside of storms, S/SE winds
will largely persist with speeds generally less than 15 knots,
but may increase to around 15 knots at times offshore this weekend
into early next week. Seas primarily 2-4 ft, possibly building to
5 ft offshore Sunday night into Monday.

&&

.AVIATION...
(18Z TAFs)
Issued at 121 PM EDT Thu May 8 2025

MCO IMPACT:
- 50-70% coverage of evening showers and storms 21-01Z.
- 30-40% risk for thunderstorm gusts of 35+KT.

Active evening of showers and storms appears to be on the way.
Hi-res guidance continues to indicate the highest coverage over
the Orlando and Daytona area terminals. Strong, erratic wind
gusts, coin-sized hail, and frequent lightning will accompany the
strongest storms. Quieter overnight, then another round of storms
over similar areas late Friday. Fair weather winds becoming ESE
along the immediate coastal sites in the afternoons, otherwise SSW
5-12 KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  88  69  85 /  60  60  60  70
MCO  70  88  71  87 /  60  70  60  70
MLB  70  87  71  86 /  50  60  60  60
VRB  69  88  70  87 /  30  50  40  50
LEE  70  88  71  86 /  40  70  50  70
SFB  69  90  69  87 /  60  70  60  70
ORL  71  89  71  87 /  60  70  60  70
FPR  69  88  69  87 /  30  50  40  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Weitlich
AVIATION...Heil

In the hours before

Special weather statement, May 8, 4:58 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
458 PM EDT Thu May 8 2025

FLZ045-046-082130-
Orange FL-Seminole FL-
458 PM EDT Thu May 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 530 PM EDT...

At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over
Apopka, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee, and Maitland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2863 8161 2867 8161 2879 8138 2855 8138
TIME...MOT...LOC 2057Z 271DEG 11KT 2866 8155

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Watson

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:39 PM EDTSpecial Marine WarningMLB36 min
May 8, 4:58 PM EDTSpecial Weather StatementMLBLake32 min
May 8, 5:17 PM EDTSpecial Weather StatementMLBOsceola28 min
May 8, 5:29 PM EDTSpecial Weather StatementMLBOrange31 min
May 8, 5:33 PM EDTSpecial Weather StatementMLBVolusia27 min
May 8, 5:43 PM EDTSpecial Marine WarningMLB47 min
May 8, 6:02 PM EDTSevere Thunderstorm WarningMLBVolusia28 min
May 8, 6:08 PM EDTSpecial Weather StatementMLBOrange, Seminole37 min
May 8, 6:12 PM EDTSpecial Marine WarningMLB63 min
May 8, 6:14 PM EDTSevere Thunderstorm WarningMLBVolusia20 min
May 8, 6:38 PM EDTSpecial Weather StatementMLBSeminole37 min
May 8, 6:41 PM EDTSevere Thunderstorm WarningMLBVolusia34 min
May 8, 6:42 PM EDTSpecial Weather StatementMLBSeminole33 min
May 8, 6:48 PM EDTSpecial Marine WarningMLB42 min
May 8, 7:23 PM EDTSpecial Weather StatementMLBOrange, Seminole37 min
May 8, 7:49 PM EDTAreal Flood AdvisoryMLBVolusia86 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.